Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 65, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jun 18, 2021, 10:18 AM EDT. It took effect at Jun 18, 2021, 11:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2021, 10:18 AM EDT (14:18 UTC)
- In effect from
- Jun 18, 2021, 11:00 AM EDT
- Expired
- Jun 19, 2021, 12:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
421 WHUS73 KMQT 181418 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1018 AM EDT Fri Jun 18 2021 LSZ241>245-182200- /O.NEW.KMQT.SC.Y.0065.210618T1500Z-210618T2200Z/ Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- 1018 AM EDT Fri Jun 18 2021 /918 AM CDT Fri Jun 18 2021/ ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Black River to Ontonagon MI, Ontonagon to Upper Entrance of Portage Canal MI, Upper Entrance of Portage Canal to Eagle River MI, Eagle River to Manitou Island MI and Manitou Island to Point Isabelle MI. * WHEN...Until 6 PM EDT /5 PM CDT/ this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ246>248-182200- /O.NEW.KMQT.SC.Y.0065.210618T1600Z-210618T2200Z/ Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- 1018 AM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds around 15 kt with gusts up to 25 kt expected and waves 1 to 3 ft expected. * WHERE...Point Isabelle to Lower Entrance of Portage Canal MI, Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays and Huron Islands to Marquette MI. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
177 WHUS73 KMQT 182023 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 423 PM EDT Fri Jun 18 2021 LSZ249-190200- /O.EXB.KMQT.SC.Y.0065.000000T0000Z-210619T0200Z/ Marquette to Munising MI- 423 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northwest winds 5 to 15 kt with frequent gusts up to 25 kt occurring. * WHERE...Marquette to Munising MI. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-190400- /O.EXB.KMQT.SC.Y.0065.000000T0000Z-210619T0400Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 423 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 10 to 15 kt with frequent gusts up to 25 kt occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ246>248-190200- /O.EXT.KMQT.SC.Y.0065.000000T0000Z-210619T0200Z/ Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- 423 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds around 15 kt with gusts up to 25 kt expected and waves 1 to 3 ft expected. * WHERE...Huron Islands to Marquette MI, Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays and Point Isabelle to Lower Entrance of Portage Canal MI. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ241>245-182200- /O.CON.KMQT.SC.Y.0065.000000T0000Z-210618T2200Z/ Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- 423 PM EDT Fri Jun 18 2021 /323 PM CDT Fri Jun 18 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Eagle River to Manitou Island MI, Manitou Island to Point Isabelle MI, Black River to Ontonagon MI, Upper Entrance of Portage Canal to Eagle River MI and Ontonagon to Upper Entrance of Portage Canal MI. * WHEN...Until 6 PM EDT /5 PM CDT/ this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
256 WHUS73 KMQT 190209 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1009 PM EDT Fri Jun 18 2021 LSZ246>249-190315- /O.EXP.KMQT.SC.Y.0065.000000T0000Z-210619T0200Z/ Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI- 1009 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LMZ221-190400- /O.CON.KMQT.SC.Y.0065.000000T0000Z-210619T0400Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 1009 PM EDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 8:59 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 18, 8:59 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
859 AM EDT Fri Jun 18 2021
.UPDATE...
Issued at 856 AM EDT FRI JUN 18 2021
...CRITICAL FIRE WEATHER CONDITIONS FOR ALL OF UPPER MICHIGAN
TODAY...
The combination of persistent dry conditions, expected low
relative humidities today and west winds gusting to 30 to 40 mph
will lead to critical fire weather conditions for all of Upper
Michigan today. Avoid outdoor burning and any activities which
will lead to open flames or sparks today. See the latest red flag
warning for further details.
&&
.SHORT TERM...(Today and tonight)
Issued at 503 AM EDT FRI JUN 18 2021
WV imagery and RAP analysis indicated a mid/upper level trough
through northwest Ontario with nearly zonal flow through the
northern CONUS. A shortwave and associated MCS was sliding to the
east from southern Wisconsin. An upstream shrtwv diving southeast
from far northwest Ontario was dragging a cold front toward Lake
Superior. Otherwise, a trough extended through central Upper
Michigan into central WI with drier air filtering into western upper
Michigan.
Today, with plenty of sunshine and deep mixing to around 8k feet,
temps will climb into the low to mid 80s with dewpoints falling to
around 40. This will drop RH values into the 20-25 percent range
over the west and in the 25-30 pct range east. The very dry air
combined with wnw winds gusting to around 30 mph will result in
critical or near critical fire weather condiions to most of Upper
Michigan. Some higher gusts may be possible given the 30-40 knot
winds toward the top of the mixed layer.
Tonight, Models suggest that rain associeated with another shrtwv
moving from southern Saskatchewan through northern MN to WI is
likely to remain to the west and south of Upper Michigan but may
clip the far west or south. As winds diminish, temps will drop into
the upper 40s inland and the lower 50s near the Great Lakes.
.LONG TERM...(Saturday through Thursday)
Issued at 520 AM EDT FRI JUN 18 2021
Longwave troughing develops over our CWA this weekend into early
next week with generally below normal temperatures and near to below
normal precipitation. The primary feature of interest in the
extended period is an area of low pressure tracking northeast
through or just south of our CWA Sunday night into Monday.
Widespread precipitation is expected with this system, but precip
amounts seem insufficient to provide lasting drought relief. A much
cooler air mass moves in on Monday with much below normal
temperatures expected to last through Wednesday morning. Return flow
on Wednesday signals a return to near or above normal temperatures
ahead of the next trough that approaches late next week.
Northerly winds off Lake Superior on Saturday should result in a
cool day along the northern shorelines. Winds veer southerly on
Sunday ahead of a deepening low pressure system tracking near or
just to the south of our CWA. This southern storm track implies most
of the precipitation will miss to our south where substantial warm
sector convection is expected. Thus, precipitation amounts across
our CWA should be generally less than 0.50", but some locally
heavier amounts are possible if thunderstorms make it this far
north.
Cold air advection associated with blusterly northwest winds behind
the departing low results in a cool, damp, and generally raw day on
Monday with high temperatures struggling to break 60F. A surface
ridge approaches Monday night resulting in clearing skies and
weakening winds. With 850 mb temperatures around 0C to 2C frost will
be possible Tuesday and Wednesday mornings in the notorious cool
spots. Otherwise, cool and dry weather is expected on Tuesday with
warm air advection likely to allow warming temperatures on Wednesday
and Thursday. The next trough approaches on Friday, but details
regarding sensible weather impacts are murky.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 717 AM EDT FRI JUN 18 2021
VFR conditions continue through the forecast. Winds will increase
this morning as the pressure gradient over the region increases,
resulting in wind gusts of 20 to 25 knots at times through the
daylight hours. Winds will relax with the approach of sunset.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 503 AM EDT FRI JUN 18 2021
Southwest winds in the 15 to 25 knot range will veer to the west
today. With continued strong stability, higher platforms will see
the higher wind values. Winds up to 20 knots will continue to veer
to northwesterly on Saturday with speeds around 15 knots expected
across eastern Lake Superior as colder air wraps around a departing
low pressure system. Winds less than 20 kts are expected Saturday
night into Sunday, but another low pressure system may increase
northwest winds up to 25 knots late Sunday night through Monday.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Red Flag Warning until 9 PM EDT /8 PM CDT/ this evening for
MIZ001>007-009>014-084>088-095>097.
Lake Superior...
None.
Lake Michigan...
None.
&&
UPDATE...Voss
SHORT TERM...JLB
LONG TERM...EK
AVIATION...JLB
MARINE...JLBHazardous weather outlook, Jun 18, 9:06 AM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 906 AM EDT Fri Jun 18 2021 MIZ001>007-009>014-084-085-191315- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 906 AM EDT Fri Jun 18 2021 /806 AM CDT Fri Jun 18 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Critical fire weather conditions are expected for all of Upper Michigan into early evening. See the latest Red Flag Warning for more details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-191315- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 906 AM EDT Fri Jun 18 2021 /806 AM CDT Fri Jun 18 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-191315- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 906 AM EDT Fri Jun 18 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Voss
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:34 AM EDT | Red Flag Warning | MQT | Alger, Baraga, Chippewa, Delta, Dickinson, Gogebic and 9 more | 12 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.